Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 31, NWS Philadelphia/Mount Holly

December 9, 20094 states

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 9, 2009, 2:55 PM EST for 4 states. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2009, 2:55 PM EST (19:55 UTC)
Expired
Dec 9, 2009, 10:10 PM EST
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Dover AFB radar (KDOX), 94 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 887 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
887 m²/s²
0-3 km storm-relative helicity
1306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 091955
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EST WED DEC 9 2009

DEC003-MDC015-NJC005-007-015-033-PAC017-029-045-091-101-092345-
/O.NEW.KPHI.FA.W.0031.091209T1955Z-091209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-SALEM NJ-CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-BUCKS PA-NEW CASTLE DE-BURLINGTON NJ-
255 PM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  CECIL COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF ELKTON...
  NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...MIDDLETOWN...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAMDEN...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  SALEM COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 645 PM EST

* AT 252 PM EST...WATER CONTINUES TO RUN HIGH ACROSS THE WARNED 
AREA. MANY SMALL CREEKS AND STREAMS ARE EITHER FLOODING OR AT LEAST 
ABOVE CAUTION STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED ELEVATED LEVELS ON 
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3978 7607 4012 7593 4062 7520 4024 7484
      4012 7459 3991 7447 3951 7498 3956 7507
      3946 7509 3955 7524 3945 7542 3937 7541
      3946 7555 3958 7556 3931 7559 3934 7577
      3938 7577 3938 7603 3953 7599 3972 7624

$$

KRUZDLO
4 follow-up statements
000 
WGUS81 KPHI 092029
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EST WED DEC 9 2009

DEC003-MDC015-NJC005-007-015-033-PAC017-029-045-091-101-092345-
/O.CON.KPHI.FA.W.0031.000000T0000Z-091209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-SALEM NJ-CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-BUCKS PA-NEW CASTLE DE-BURLINGTON NJ-
329 PM EST WED DEC 9 2009

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EST FOR
BURLINGTON...NEW CASTLE...BUCKS...MONTGOMERY...CHESTER...
PHILADELPHIA...DELAWARE...GLOUCESTER...CAMDEN...SALEM AND CECIL
COUNTIES...

AT 316 PM EST...GAGES IN BURLINGTON COUNTY NEW JERSEY INDICATED THAT 
BOTH THE NORTH BRANCH RANCOCAS CREEK AT PEMBERTON AND THE SOUTH 
BRANCH RANCOCAS CREEK AT VINCENTOWN WERE BOTH ABOVE CAUTION STAGE.

A GAGE IN CAMDEN COUNTY INDICATED THAT THE COOPER RIVER AT 
HADDONFIELD WAS ABOVE FLOOD STAGE.

A GAGE IN GLOUCESTER COUNTY INDICATED THAT THE RACCOON CREEK AT 
SWEDESBORO WAS ABOVE FLOOD STAGE.

GAGES IN NEW CASTLE COUNTY DELAWARE INDICATED THAT THE BRANDYWINE 
CREEK AT WILMINGTON, RED CLAY CREEK AT WOODDALE, AND THE CHRISTINA 
RIVER AT COOCHS BRIDGE WERE ALL ABOVE CAUTION STAGE. THE RED CLAY 
CREEK AT STANTON AND THE WHITE CLAY CREEK NEAR NEWARK WERE BOTH 
ABOVE FLOOD STAGE.

GAGES IN CHESTER COUNTY PENNSYLVANIA INDICATED THAT THE WEST BRANCH 
BRANDYWINE CREEK AT HONEYBROOK, THE FRENCH CREEK AT PHOENIXVILLE, 
AND VALLEY CREEK AT VALLEY FORGE WERE ALL ABOVE CAUTION STAGE. THE 
EAST BRANCH BRANDYWINE AT DOWNINGTOWN WAS ABOVE FLOOD STAGE.

GAGES IN DELAWARE COUNTY INDICATED THAT THE BRANDYWINE CREEK AT 
CHADDS FORD AND THE RIDLEY CREEK IN MEDIA WERE BOTH ABOVE CAUTION 
STAGE.

GAGES IN PHILADELPHIA INDICATED THAT THE WISSAHICKON CREEK AND THE 
PENNYPACK CREEK WERE BOTH ABOVE FLOOD STAGE.

A GAGE IN MONTGOMERY COUNTY INDICATED THAT THE PERKIOMEN CREEK AT 
GRATERFORD WAS ABOVE CAUTION STAGE. THE EAST BRANCH PERKIOMEN AT 
SCHWENKSVILLE WAS ABOVE FLOOD STAGE.

A GAGE IN BUCKS COUNTY INDICATED THAT THE NESHAMINY CREEK AT 
LANGHORNE WAS ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3978 7607 4012 7593 4062 7520 4024 7484
      4012 7459 3991 7447 3951 7498 3956 7507
      3946 7509 3955 7524 3945 7542 3937 7541
      3946 7555 3958 7556 3931 7559 3934 7577
      3938 7577 3938 7603 3953 7599 3972 7624

$$

KRUZDLO
000 
WGUS81 KPHI 092330
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EST WED DEC 9 2009

MDC015-NJC033-PAC017-092338-
/O.CAN.KPHI.FA.W.0031.000000T0000Z-091209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-SALEM NJ-BUCKS PA-
630 PM EST WED DEC 9 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR BUCKS...SALEM AND CECIL
COUNTIES...

LAT...LON 3951 7498 3966 7520 3968 7532 3977 7541
      3976 7546 3962 7560 3960 7555 3931 7559
      3934 7577 3973 7580 3973 7615 3987 7601
      4012 7593 4024 7571 4042 7549 4011 7497
      4003 7498 4017 7470 4013 7461 3991 7447

$$

DEC003-NJC005-007-015-PAC029-045-091-101-092345-
/O.CON.KPHI.FA.W.0031.000000T0000Z-091209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
MONTGOMERY PA-NEW CASTLE DE-BURLINGTON NJ-
630 PM EST WED DEC 9 2009

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EST FOR
BURLINGTON...NEW CASTLE...MONTGOMERY...CHESTER...PHILADELPHIA...
DELAWARE...GLOUCESTER AND CAMDEN COUNTIES...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3951 7498 3966 7520 3968 7532 3977 7541
      3976 7546 3962 7560 3960 7555 3931 7559
      3934 7577 3973 7580 3973 7615 3987 7601
      4012 7593 4024 7571 4042 7549 4011 7497
      4003 7498 4017 7470 4013 7461 3991 7447

$$

KRUZDLO
000 
WGUS41 KPHI 092341
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 PM EST WED DEC 9 2009

DEC003-NJC005-007-015-PAC029-045-091-101-100545-
/O.EXT.KPHI.FA.W.0031.000000T0000Z-091210T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
MONTGOMERY PA-NEW CASTLE DE-BURLINGTON NJ-
641 PM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...MIDDLETOWN...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAMDEN...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1245 AM EST

* AT 632 PM EST...SEVERAL SMALL CREEKS AND STREAMS WERE EITHER 
FLOODING OR AT LEAST ABOVE CAUTION STAGE. 

A GAGE IN BURLINGTON COUNTY NEW JERSEY INDICATED THAT THE SOUTH 
BRANCH RANCOCAS CREEK AT VINCENTOWN WAS ABOVE CAUTION STAGE.

A GAGE IN CAMDEN COUNTY INDICATED THAT THE COOPER RIVER IN 
HADDONFIELD WAS ABOVE FLOOD STAGE.

A GAGE IN GLOUCESTER COUNTY INDICATED THAT THE RACCOON CREEK IN 
SWEDESBORO WAS ABOVE FLOOD STAGE.

A GAGE IN NEW CASTLE COUNTY DELAWARE INDICATED THAT RED CLAY CREEK 
AT STANTON WAS ABOVE FLOOD STAGE. THE BRANDYWINE CREEK AT WILMINGTON 
WAS ABOVE CAUTION STAGE.

A GAGE IN CHESTER COUNTY PENNSYLVANIA INDICATED THAT FRENCH CREEK IN 
PHOENIXVILLE WAS ABOVE CAUTION STAGE.

A GAGE IN DELAWARE COUNTY INDICATED THAT THE BRANDYWINE CREEK AT 
CHADDS FORD WAS ABOVE FLOOD STAGE.

GAGES IN PHILADELPHIA INDICATED THAT BOTH THE SCHUYLKILL AND THE 
WISSAHICKON WAS ABOVE CAUTION STAGE.

A GAGE IN MONTGOMERY COUNTY INDICATED THAT THE EAST BRANCH PERKIOMEN 
CREEK AT SCHWENKSVILLE WAS ABOVE FLOOD STAGE. THE PERKIOMEN AT 
GRATERFORD WAS ABOVE CAUTION STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3951 7498 3966 7520 3968 7532 3977 7541
      3976 7546 3962 7560 3960 7555 3931 7559
      3934 7577 3973 7580 3973 7615 3987 7601
      4012 7593 4024 7571 4042 7549 4011 7497
      4003 7498 4017 7470 4013 7461 3991 7447

$$

KRUZDLO
000 
WGUS81 KPHI 100310
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 PM EST WED DEC 9 2009

DEC003-NJC005-007-015-PAC029-045-091-101-100318-
/O.CAN.KPHI.FA.W.0031.000000T0000Z-091210T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
MONTGOMERY PA-NEW CASTLE DE-BURLINGTON NJ-
1010 PM EST WED DEC 9 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR BURLINGTON...NEW
CASTLE...MONTGOMERY...CHESTER...PHILADELPHIA...DELAWARE...GLOUCESTER
AND CAMDEN COUNTIES...

SMALLER STREAM FLOODING HAS ENDED ACROSS THE REGION. PLEASE TO REFER 
TO SPECIFIC WARNINGS FOR ANY LARGER STREAMS THAT ARE STILL ABOVE 
FLOOD STAGE.


LAT...LON 3951 7498 3966 7520 3968 7532 3977 7541
      3976 7546 3962 7560 3960 7555 3931 7559
      3934 7577 3973 7580 3973 7615 3987 7601
      4012 7593 4024 7571 4042 7549 4011 7497
      4003 7498 4017 7470 4013 7461 3991 7447

$$
 
TFG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 9, 12:11 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 9, 12:11 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EST WED DEC 9 2009

.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE WILL MOVE TO THE GREAT LAKES AS A
WEAK SECONDARY LOW LIFTS NORTHEAST ALONG THE MIDDLE ATLANTIC COAST
TODAY. A COLD FRONT TRAILING FROM THE LOW IN THE GREAT LAKES
WILL MOVE THROUGH FROM THE WEST THIS EVENING. VERY COLD HIGH
PRESSURE WILL BUILD OVER THE REGION FOR THE END OF THE WEEK AND
INTO SATURDAY. A LOW PRESSURE AREA MAY MOVE BY WELL TO THE SOUTH
SUNDAY. HIGH PRESSURE BUILDS BACK OVER THE AREA MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER SET OF ZONES WAS ISSUED TO TAKE DOWN THE FLOOD WATCH AND
TO RAISE A WIND ADVISORY. WIND GUSTS IN THE COLD AIR OVER OHIO ARE
GUSTING TO BETWEEN 40 AND 55 MPH. THE RECENT RAIN HAVE MADE THE
GROUND SOFTER AND THE POSSIBILITY FOR A FEW TREES TOPPLING IS
HIGHER THAN WITH DRY GROUND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
COLDER AIR ARRIVES ON BLUSTERY W WINDS. WE SHOULD SEE GUSTS TO 40
MPH. STRONGER WINDS WERE NOT FCST SINCE, BY THE TIME WE GET DEEP
ENOUGH MIXING TO BRING STRONG WINDS ALOFT DOWN TO THE GROUND, THE
WINDS ALOFT SHOULD HAVE DECREASED. A BLEND OF MAV/MET TEMPS WERE
AGAIN USED. WITH THE COLD NW WINDS, WE MAY SEE SOME RAIN SHOWERS
EARLY TONIGHT AND THEN SNOW FLURRIES THE REST OF TONIGHT.

THURSDAY WILL CONTINUE BLUSTERY WITH WEST WINDS OF 15 TO 25 MPH
AND GUSTS STILL UP TO 40 MPH AS HIGH PRESSURE BUILDS IN FROM THE
WEST. SOME FLURRIES COULD STILL OCCUR NORTH, OTHERWISE IT WILL BE
PARTLY SUNNY. AS SHOWN BY MODEL SOUNDINGS, HIGHER WILL BE IN THE
20S NORTH AND 30S SOUTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
COLD HIGH PRESSURE WILL REMAIN IN CONTROL FOR THE END OF THE WEEK
AND THE EARLY PART OF THE WEEKEND. MEANWHILE, LOW PRESSURE
ORIGINATING IN THE GULF OF MEXICO, MAY BRING SOME SNOW OR RAIN
SHOWERS TO THE AREA SUNDAY AS IT TRIES TO LIFT NE. HOWEVER, SINCE
THE LATEST ECMWF IS DRIER, I MAKE ALL PCPN AS RAIN OR SNOW
SHOWERS.

A LOW WELL TO OUR NORTH WILL THEN DRAG A COLD FRONT ACROSS THE
REGION SUNDAY EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE
REGION FROM THE NORTHWEST FOR MONDAY AND MOST OF TUESDAY. ANOTHER
GULF SYSTEM IS THEN EXPECTED TO DEVELOP AND MOVE TOWARDS THE
REGION FOR TUESDAY NIGHT INTO WEDNESDAY.

TEMPERATURES ARE DEFINITELY GOING TO FEEL LIKE WINTER. FRIDAY WILL
SEE MORNING LOWS IN THE TEENS TO MID 20S WITH HIGHS IN THE 20S TO
LOWER 30S. OTHERWISE, PREVIOUS HPC TEMPS WERE FOLLOWED.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE CENTER OF THE SURFACE LOW IS OVER THE SOUTHERN PART OF THE
TAF AREA SO THE WINDS WILL BE VARIABLE FOR THE NEXT HOUR VARYING
FROM LESS THAN 5 KNOTS TO GUST TO 20 IN THE VARIABLE CONDITIONS
BEFORE TAKING ON A SOUTHEAST TO SOUTHWEST THEN NORTHWEST
DIRECTION. THE VAD WIND PROFILE FROM THE TPHL DOPPLER IS SHOWING A
SOUTHEAST WIND AT 20 KT AT 1,000 FT THEN VEERING TO 190 DEGREES AT
40 KTS AT 3,000 FT THEN 230 DEGREES AT 6,000 FT ALL THE WAY UP
THROUGH 30,000 FT. MAX WIND IN THE GATE IS 231 DEGREES AT 87 KT.

THE PRECIPITATION BACK END IS ALSO MAKING GOOD PROGRESS THROUGH
THE TAF SITES WITH THE STEADY RAINS ENDING OVER THE EASTERN SHORE
SOUTHEAST PA A GOOD PART OF DELAWARE AND SOUTH JERSEY. FROM THIS
POINT FORWARD THE PRECIP WILL BECOME SHOWER AND THE CIGS GO UP SLOWLY.
STILL, THE GOOD VFR WEATHER FROM THE AVIATION WEATHER SITE IS BACK
TOWARD WVA AND SOUTHWEST PENNSYLVANIA.

WITH THE VARIABLE WINDS WILL COME THE POTENTIAL FOR LLWS SHEAR AS
THE WINDS INCREASE WITH HEIGHT IN THE LOWER 2,000 FT AND ALSO
CHANGE DIRECTION.

STRONG LOW PRESSURE OVER THE GREAT LAKES AND A DEVELOPING SECONDARY
LOW TO OUR SOUTH ARE RESPONSIBLE FOR OUR WET WEATHER. THE SECONDARY
LOW WILL MOVE NORTH ACROSS OUR AREA TODAY. ONCE THE WARM FRONT
ASSOCIATED WITH THIS LOW MOVES BY LATE THIS MORNING...E TO SE WINDS
WILL SWING AROUND TO SW. A COLD FRONT WILL CROSS THE REGION LATER
TODAY. FOLLOWING THIS FRONT, WINDS WILL BECOME W TONIGHT WITH
INCREASING GUSTINESS. VFR CONDITIONS WILL CONTINUE THROUGH THE
NIGHT, ALTHOUGH THERE COULD BE A FEW SNOW SHOWERS IN OUR NORTHERN
AREAS WITH LOWER CONDITIONS.

OUTLOOK...
VFR CONDITIONS ARE ANTICIPATED THURSDAY THROUGH SATURDAY.

&&

.MARINE...
AS A SECONDARY LOW DEVELOPS AND MOVES NORTH OVER THE MID ATLANTIC
COASTAL STATES, E WINDS HAVE BEEN INCREASING OVERNIGHT. GALE FORCE
GUSTS ARE EXPECTED THIS MORNING AS WINDS GO AROUND TO SE. AS THE
LOW CROSSES OUR AREA LATER THIS MORNING, WINDS WILL BECOME S TO SW.
WIND SPEEDS WILL DROP OFF A BIT AS THE PRESSURE GRADIENT RELAXES.
A COLD FRONT WILL THEN CROSS THE AREA TOWARD EVENING. BEHIND THIS
FRONT WILL WILL GRADUALLY SHIFT TO THE W. GALE FORCE GUSTS WILL
RETURN OVERNIGHT AS MUCH COLDER AIR PUSHES IN FROM THE WEST.
THE GRADIENT BETWEEN THE DEPARTING LOW TO OUR NORTH AND THE HIGH
PRESSURE SYSTEM PUSHING IN FROM THE WEST WILL CONTINUE THE GUSTINESS
AT LEAST THROUGH THURSDAY NIGHT. FOR THIS REASON, WE HAVE EXTENDED
THE GALE WARNING ON ALL OF OUR WATERS UNTIL 6 AM FRIDAY.

TIDAL DEPARTURES ARE CURRENTLY RUNNING 1/2 TO 1 FOOT ABOVE NORMAL.
SINCE WE ARE NOW COMING OFF A HIGH TIDE CYCLE, NO TIDAL FLOODING
IS ANTICIPATED FOR THE NEXT CYCLE SINCE WINDS WILL SHIFT AND
DEPARTURES WILL LOWER.

THE WESTERLY FLOW WILL CAUSE WATER LEVELS TO DROP AND BY THURSDAY
OR FRIDAY, WE COULD SEE NEAR BLOWOUT CONDITIONS.

WINDS AND SEAS WILL DECREASE LATE FRIDAY INTO SATURDAY AS THE CENTER
OF THE HIGH REACHES OUR AREA. ANOTHER LOW MOVING OFFSHORE TO THE
SOUTH MAY CAUSE WINDS AND SEAS TO INCREASE OVER THE SOUTHERN WATERS
BY LATE SUNDAY.

&&

.HYDROLOGY...
IT LOOKS LIKE WE WILL GET MODERATE TO HEAVY RAIN THIS MORNING WITH
MOST AREAS SEEING 1 TO 1/2 INCHES OF RAIN AND SOME AREAS SEEING 2
INCHES MAINLY IN DELAWARE AND NE MD AS THE SYSTEM MOVES VERY
QUICKLY TO THE NE. SOME EMBEDDED CONVECTION IS POSSIBLE AS WARMER
AIR TRIES TO MOVE IN ALOFT AND IF THIS DOES HAPPEN, THEN HEAVIER
AMOUNTS ARE POSSIBLE. FOR THAT REASON, WE KEPT THE FLASH FLOOD
WATCH IN EFFECT.

AS YOU KNOW THE GROUND IS SATURATED AND IF YOU HAPPEN TO BE NEAR
A SMALL STREAM OR CREEK BE PREPARED TO TAKE ACTION IN THE EVENT WE
UPGRADE THE FLASH FLOOD WATCH TO A WARNING OR TWO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     PAZ054-055-060>062-067>071.
NJ...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     NJZ001-007>010-012>027.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ013-014-020-026.
DE...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     DEZ001>004.
MD...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...OHARA
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...EBERWINE/RPW
MARINE...RPW
HYDROLOGY...
Hazardous weather outlook, Dec 9, 12:07 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 PM EST WED DEC 9 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021>025-
027-PAZ054-055-060>062-067>071-101715-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1207 PM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT LATER TODAY AND
TONIGHT. WIND GUSTS OVER 45 MPH ARE POSSIBLE. SINCE THE GROUND IS
WET FROM EARLIER RAINS, THERE IS A POSSIBILITY FOR A FEW TREES
TOPPLING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-026-101715-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
1207 PM EST WED DEC 9 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT LATER TODAY AND
TONIGHT. WIND GUSTS OVER 45 MPH ARE POSSIBLE. SINCE THE GROUND IS
WET FROM EARLIER RAINS, THERE IS A POSSIBILITY FOR A FEW TREES
TOPPLING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-101715-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1207 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-101715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1207 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 9, 9:15 AM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      CAPE MAY                38.94N 74.90W
12/09/2009                   CAPE MAY           NJ   TRAINED SPOTTER

            NUMEROUS ROAD CLOSURES IN CAPE MAY.

0745 AM     FLASH FLOOD      HAMMONTON               39.65N 74.77W
12/09/2009                   ATLANTIC           NJ   TRAINED SPOTTER

            STREET FLOODING WITH TREES UPROOTED.

0830 AM     FLASH FLOOD      MOUNT LAUREL            39.93N 74.93W
12/09/2009                   BURLINGTON         NJ   TRAINED SPOTTER

            RAMBLEWOOD CREEK OUT OF BANKS.

0830 AM     FLASH FLOOD      AMBLER                  40.16N 75.22W
12/09/2009                   MONTGOMERY         PA   TRAINED SPOTTER

            WISSAHICKON CREEK OUT OF ITS BANKS.

&&

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 5:04 AM ESTWind AdvisoryPHIAtlantic, Cape May4 hr
Dec 9, 6:53 AM ESTAreal Flood WarningPHIBurlington, Camden, Gloucester, Salem8 hr
Dec 9, 7:01 AM ESTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland4 hr
Dec 9, 7:29 AM ESTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Somerset8 hr
Dec 9, 8:02 AM ESTAreal Flood AdvisoryPHIMonmouth, Ocean4 hr
Dec 9, 8:11 AM ESTRiver Flood WarningPHIMercer8 hr
Dec 9, 9:58 AM ESTAreal Flood AdvisoryPHIWarren3 hr
Dec 9, 10:35 AM ESTCoastal Flood AdvisoryPHIMonmouth, Ocean3 hr
Dec 9, 10:48 AM ESTRiver Flood WarningPHISomerset31 hr
Dec 9, 12:00 PM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more33 hr
Dec 9, 2:26 PM ESTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem7 hr
Dec 9, 3:42 PM ESTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Somerset16 hr
Dec 9, 7:47 AM ESTAreal Flood WarningPHIBucks, Chester, Montgomery7 hr
Dec 9, 8:16 AM ESTRiver Flood WarningPHIBucks12 hr
Dec 9, 8:25 AM ESTRiver Flood WarningPHIDelaware5 hr
Dec 9, 10:19 AM ESTRiver Flood WarningPHIChester7 hr
Dec 9, 10:40 AM ESTRiver Flood WarningPHIChester, Delaware13 hr
Dec 9, 11:36 AM ESTRiver Flood WarningPHIMontgomery5 hr
Dec 9, 1:15 PM ESTAreal Flood WarningPHIBerks4 hr
Dec 9, 5:43 AM ESTRiver Flood WarningPHINew Castle9 hr
Dec 9, 7:08 AM ESTAreal Flood AdvisoryPHIKent, Sussex4 hr
Dec 9, 7:54 AM ESTRiver Flood WarningPHINew Castle8 hr
Dec 9, 8:44 AM ESTRiver Flood WarningPHINew Castle5 hr
Dec 9, 4:55 PM ESTAreal Flood WarningPHISussex6 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2009Areal Flood Warnings in New Jersey, 2009Areal Flood Warnings in Delaware, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.